Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Taking Mirtazapine 15 Mg. Unable To Sleep, Increased Dose. Getting Stressed Out, Tension Headaches. Cure?

I have started taking Mirtazapine about 3 weeks ago on a low dose of 15mg, after 8-9 days I had to go on 30mg and since I have NOT slept well at all It seems like I have to readjust myself constantly in the night, leaving me feeling like I haven t slept at all, this is making me stress out and I have a Horrible Tension headache in the lower right side of my head behind my ear that hasn t gone away for three days... Anyone else dealing with that? I am calling the DR tomorrow to make an appointment..
Thu, 7 Mar 2013
Report Abuse
Psychiatrist 's  Response
Hello sarah11976
Welcome to HCM

Mirtazepine is a good antidepressant, it has a unique effect on sleep. Also called as paradoxical effect, it cause increased sleep at low doses like at 15 mg but at higher doses it has no effect on sleep. So increase in dose from 15 to 30 resulted in paradoxical insomnia. Kindly visit your psychiatrist and ask for addition of some hypnotic like Benzodiazepine as clonazepam, or zolpidem for some time.

Thanks, take care

Dr. Seikhoo Bishnoi
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

Recent questions on Migraine


Loading Online Doctors....
Taking Mirtazapine 15 Mg. Unable To Sleep, Increased Dose. Getting Stressed Out, Tension Headaches. Cure?

Hello sarah11976 Welcome to HCM Mirtazepine is a good antidepressant, it has a unique effect on sleep. Also called as paradoxical effect, it cause increased sleep at low doses like at 15 mg but at higher doses it has no effect on sleep. So increase in dose from 15 to 30 resulted in paradoxical insomnia. Kindly visit your psychiatrist and ask for addition of some hypnotic like Benzodiazepine as clonazepam, or zolpidem for some time. Thanks, take care Dr. Seikhoo Bishnoi